MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during procedure, the proximal portion of the subject coil¿s pusher wire kinked and then broke while being pushed into the microcatheter.The physician tried to detach the subject coil to see if it could still be detached despite being broken at the proximal end.The subject coil was unable to detach and was completely removed from patient anatomy.The physician replaced the subject coil with a new device and continued the procedure without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date added.D4 expiration date added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information was provided by the customer stated the device was confirmed to be in good condition during preparation/prior to use on the patient and the device prepared for use as per the directions for use.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned.The lot number was confirmed with the packaging returned with the device.On visual inspection, the proximal contact and the delivery wire were noted to be kinked/bent.The main coil was returned attached to the delivery wire.The proximal contact was examined under magnification and was noted to be broken/fractured.Functional test was unable to be completed as the proximal contact was broken/fractured.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation.Additional information was provided by the customer stated the device was confirmed to be in good condition during preparation/prior to use on the patient and the device prepared for use as per the directions for use.It is probable that the delivery wire kinked and the proximal contact fractured in the attempt to insert the proximal end of the delivery wire into the inzone to complete the coil detachment, resulting in the failure to detach the main coil.An assignable cause of procedural factors will be assigned to the reported main coil failed/unable to detach, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal contact detached as a result of handling of the device during preparation of the device or during advancement of the device.An assignable cause of handling damage will be assigned to the reported coil delivery wire broken/ fractured during use, coil delivery wire kinked/bent and the analyzed defects coil delivery wire kinked/bent & coil proximal contact broken/fractured.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10160104
Report Number3008881809-2020-00176
Device Sequence Number2706443
Product Code HCG
UDI-Device Identifier07613252239345
UDI-Public07613252239345
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model NumberM0035422060
Device Catalogue NumberM0035422060
Device Lot Number22019510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer07/28/2020
11/12/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date08/11/2020
12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 MICRO CATHETER (MEDTRONICS).; SYNCHRO GUIDE WIRE (STRYKER).
Patient Age38 YR